# SDR DALA2016121309852

- Difficulty date: December 11, 2016
- Submitted: December 14, 2016
- Operation: Air carrier
- Aircraft: N988DL
- Make and model: Doug MD-88
- Aircraft serial: 53339
- Aircraft time: 63,930 hours, 46,095 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: A/C Pack
- Condition: Failed
- Location: Right
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

THE RIGHT PACK CYCLED TWICE AND SHUTDOWN AND THEN SMOKE WAS REPORTED IN THE AFT CABIN.  THE COCKPIT AND CABIN TEMPERATURE SELECTORS WHERE BOTH FOUND IN THE MANUAL FULL HOT POSITION. OVERHEATING OF THE RIGHT PACK WAS SUSPECTED. VERIFICATION OF THE RIGHT ACM'S ABILITY TO SPIN FREELY WAS ACCOMPLISHED AND THE ACM OIL LEVEL CHECKED FULL. AN OPERATIONAL CHECK OF THE RIGHT PACK WAS PERFORMED WITH NO TROUBLE WAS FOUND. NO LEAKS WERE NOTICE. A SINGLE PACK CONFIDENCE CHECK WAS PERFORMED AND CHECKED OKAY IAW AMM21-00-00-501. THE LEFT PACK TEMP CONTROL VALVE WAS FOUND INOPERATIVE IN AUTO. THE LEFT PACK TEMP CONTROL VALVE WAS REPLACED PER AMM 21-61. THE LEFT FLOW CONTROL VALVE WAS FOUND TO BE NOT OPENING FULLY. THE LEFT FLOW CONTROL VALVE WAS REPLACED AND CHECKED OKAY PER AMM 21-31. APU AND PACKS WERE OPERATED FOR 2 HOURS. NO SMOKE OR ODOR WAS NOTED. THE SMOKE/ODOR CHECK LIST WAS PERFORMED PER AMDS 2120-2367. THE PNEUMATIC SYSTEM BURNOUT WAS ACCOMPLISHED PER AMDS 7100-2619. THE AIRCRAFT WAS RETURNED TO SERVICE.
